Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 5, NWS Fort Worth, TX

April 23, 2010Milam County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 23, 2010, 5:29 PM CDT for Milam County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2010, 5:29 PM CDT (22:29 UTC)
Expired
Apr 23, 2010, 6:15 PM CDT
In force
46 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Milam County, TX

What was reported inside it

TimeReportWhereRemark
Apr 23, 5:50 PM CDTHAIL 45 N Cameron, TX
Apr 23, 5:51 PM CDTHAIL 2.54 N Cameron, TXTENNIS BALL HAIL REPORTED NEAR INTERSECTION OF FM485 AT US77...4 MILES NORTH OF CAMERON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WFUS54 KFWD 232229
TORFWD
TXC331-232315-
/O.NEW.KFWD.TO.W.0005.100423T2229Z-100423T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MILAM COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 615 PM CDT

* AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 4 MILES SOUTH OF BUCKHOLTS...MOVING EAST AT 30
  MPH.

* THE TORNADO WILL BE NEAR...
  CAMERON BY 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

&&

LAT...LON 3090 9721 3109 9682 3098 9676 3096 9677
      3093 9675 3091 9671 3086 9669 3082 9665
      3072 9714
TIME...MOT...LOC 2229Z 252DEG 24KT 3082 9709

$$


92
3 follow-up statements
471 
WWUS54 KFWD 232246
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT FRI APR 23 2010

TXC331-232315-
/O.CON.KFWD.TO.W.0005.000000T0000Z-100423T2315Z/
MILAM TX-
546 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN
MILAM COUNTY...

AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED JUST NORTH OF A 
CAMERON...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN MILAM COUNTY AT 600 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.

&&

LAT...LON 3090 9721 3109 9682 3098 9676 3096 9677
      3093 9675 3091 9671 3086 9669 3082 9665
      3072 9714
TIME...MOT...LOC 2246Z 249DEG 34KT 3089 9694

$$


82/JLD
506 
WWUS54 KFWD 232254
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT FRI APR 23 2010

TXC331-232315-
/O.CON.KFWD.TO.W.0005.000000T0000Z-100423T2315Z/
MILAM TX-
554 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN MILAM COUNTY...

AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 4 MILES NORTHEAST OF 
CAMERON...MOVING EAST AT 40 MPH. IN ADDITION...HAIL UP TO THE SIZE 
OF SOFTBALLS HAS BEEN REPORTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.

&&

LAT...LON 3076 9697 3094 9712 3109 9682 3098 9676
      3096 9677 3091 9673 3091 9671 3086 9669
      3082 9665
TIME...MOT...LOC 2254Z 249DEG 34KT 3092 9686

$$


82/JLD
462 
WWUS54 KFWD 232313
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT FRI APR 23 2010

TXC331-232323-
/O.EXP.KFWD.TO.W.0005.000000T0000Z-100423T2315Z/
MILAM TX-
613 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR NORTHEASTERN MILAM COUNTY EXPIRES AT 615
PM CDT...

AT 613 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING HAS EXITED THE WARNED AREA AND THE WARNING EXPIRED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.

LAT...LON 3076 9697 3094 9712 3109 9682 3098 9676
      3096 9677 3091 9673 3091 9671 3086 9669
      3082 9665
TIME...MOT...LOC 2313Z 249DEG 34KT 3098 9666

$$


82/JLD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:49 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 23, 3:49 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT FRI APR 23 2010

.DISCUSSION...
AFTER SOME ANALYSIS TODAY...IT IS APPARENT OUR INFAMOUS DRY LINE
WOULD BE MORE APPROPRIATELY CLASSIFIED AS A WEAK COLD FRONT...BUT
THE END RESULT IS THAT IT SEPARATES TWO VERY DIFFERENT AIR MASSES.
LATEST OBJECTIVE ANALYSIS SHOWS MODERATE TO STRONG INSTABILITY
ACROSS THE EAST AND SOUTHEAST ZONES WITH CAPE NEARING 2000-3000
J/KG AND NEGLIGIBLE CIN. SUBSIDENCE IN THE WAKE OF THIS MORNING/S
SHORTWAVE AS WELL AS VERY STRONG WIND SHEAR HAS NOT ALLOWED THE
UNORGANIZED/WEAK THERMAL UPDRAFTS TO DEVELOP FULLY INTO STORMS.
HOWEVER THE ATMOSPHERE ON THE SYNOPTIC SCALE WILL BECOME
INCREASINGLY FAVORABLE FOR SEVERE CONVECTION THIS EVENING.

WATER VAPOR LOOP SHOWS STRONG SHORTWAVE NOW APPROACHING WEST TEXAS
AND LATEST VISIBLE INDICATES AN EXPANSION OF HIGH BASED CUMULUS TO
OUR WEST. THESE ARE CLEAR INDICATIONS THAT STRONG FORCING IS
HEADING THIS WAY...AND MODELS ARE IN GOOD AGREEMENT THAT LIFT
WILL BE MAXIMIZED ACROSS THE SOUTHERN CWA BETWEEN MIDNIGHT AND 6
AM. IN RESPONSE TO THE APPROACHING SHORTWAVE...THE COLD FRONT IS
EXPECTED TO RETREAT...WITH VERY RICH MOISTURE HEADING BACK TO THE
NORTHWEST THIS EVENING. NEARLY ALL 12Z MODELS HAVE LATCHED ONTO
THIS IDEA...BUT STILL THERE ARE CONCERNS ON JUST HOW FAR/FAST THE
FRONT WILL MAKE IT. OFTEN MODELS UNDERESTIMATE THE NORTHWARD PULL
AN APPROACHING SHORTWAVE TROUGH CAN HAVE ON A FRONT...AND FOR THIS
REASON HAVE BEEN MORE LIBERAL WITH THE NORTHERN EXTENT OF POPS.

STORM INITIATION AND TIMING IS RATHER DIFFICULT AS ISOLATED STORMS
MAY DEVELOP EARLY THIS EVENING IN SOUTHERN ZONES ALONG THE FRONT
WELL AHEAD OF THE MAIN UPPER FORCING. DO EXPECT STORMS TO RAPIDLY
BLOSSOM BY MIDNIGHT ACROSS THE SW COUNTIES AS STRONG LIFT COMES
IN CONTACT WITH THE MOIST/UNSTABLE AIR MASS RESIDING IN THE AREA.

THE COMBINATION OF 0-6KM BULK SHEAR OF OVER 75KT AND THE MODERATE
INSTABILITY WILL CREATE AN ENVIRONMENT VERY FAVORABLE FOR SEVERE
WEATHER...ESPECIALLY SOUTHEAST OF A GOLDTHWAITE TO DALLAS TO
BONHAM LINE. GIVEN THE STRONG DEEP LAYER SHEAR AND CAPE...VERY
LARGE HAIL WILL BE A PRIMARY THREAT. WIND DAMAGE MAY ALSO BECOME
A GREATER CONCERN IF STORMS CONGEAL INTO A MCS AS FORECAST BY
THE 4KM WRF. FORECAST LOW LEVEL SHEAR IS NOT IMPRESSIVE...BUT I DO
BELIEVE IT WILL STRENGTHEN QUITE A BIT DURING THE EVENING HOURS
AHEAD OF THE SHORTWAVE. IN ADDITION...THE LINGERING/RETREATING
FRONTAL BOUNDARY IN THE REGION TONIGHT WILL PROVIDE A SOURCE FOR
LOW LEVEL VORTICITY AND THUS THERE ARE ENOUGH INGREDIENTS IN PLACE
FOR A LEGITIMATE TORNADO CONCERN.

TONIGHTS FORECAST WILL BE VERY COMPLEX AND RAPIDLY EVOLVING...AND
THUS ADDITIONAL CHANGES TO THE SCOPE/COVERAGE/TYPE OF SEVERE WEATHER
ARE POSSIBLE AS MESOSCALE TRENDS BECOME APPARENT. EVEN THOUGH PARTS
OF THE METROPLEX ARE NOT OUTLOOKED FOR SEVERE WEATHER NOW...IT IS
NOT YET POSSIBLE TO SAY IT IS IN THE CLEAR.

JUST SOME LINGERING RAIN IS EXPECTED SATURDAY MORNING IN THE EAST
BUT RAPID CLEARING WILL OCCUR WITH GENERALLY SUNNY/DRY/BREEZY
CONDITIONS EXPECTED IN THE AFTERNOON. A WEAK FRONT WILL MOVE
THROUGH SUNDAY MORNING WITH CONTINUED NICE WEATHER INTO SUNDAY
NIGHT. YET ANOTHER FRONT AND SHORTWAVE DISTURBANCE WILL ARRIVE
MONDAY AFTERNOON. MODELS SHOW JUST ENOUGH MOISTURE FOR AFTERNOON
CONVECTION BUT GIVEN THE STRENGTH OF THE CAP AND THE LIMITED
MOISTURE RETURN WILL KEEP POPS AT 20...AND MAINLY OVER THE WEST
AND SOUTH ZONES. MORE PLEASANT AND SEASONABLE WEATHER WILL PREVAIL
TUESDAY AND WEDNESDAY BEFORE SOUTH WINDS AND INCREASING MOISTURE
ARRIVE THURSDAY. WILL CONTINUE WITH LOW POPS THU-FRI AS DRY LINE
AND NEXT UPPER TROUGH NUDGE CLOSER TO THE AREA.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  59  79  56  77  56 /  50  10   0   0  10
WACO, TX              59  80  53  79  53 /  80  10   0   0  10
PARIS, TX             60  75  52  71  50 /  70  50   0   0  10
DENTON, TX            54  78  51  77  51 /  40  10   0   0  10
MCKINNEY, TX          58  77  53  76  50 /  60  20   0   0  10
DALLAS, TX            59  79  57  78  57 /  60  20   0   0  10
TERRELL, TX           59  76  54  75  52 /  70  30   0   0  10
CORSICANA, TX         60  77  55  77  53 /  80  30   0   0  10
TEMPLE, TX            57  79  52  79  53 /  80  10   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 23, 3:15 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT FRI APR 23 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TONIGHT AND EARLY SATURDAY
MORNING ACROSS MUCH OF NORTH TEXAS. THE THREAT FOR STRONG TO
SEVERE THUNDERSTORMS WILL BE HIGHEST ALONG AND EAST OF A LINE
FROM BONHAM TO DALLAS TO GOLDTHWAITE. LARGE HAIL...DAMAGING
WINDS...ISOLATED TORNADOES...AND HEAVY RAINFALL LEADING TO
LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY SEVERE STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE NEXT CHANCE FOR THUNDERSTORMS IN NORTH TEXAS WILL BE MONDAY
AFTERNOON AND EVENING...FOLLOWED BY ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TONIGHT ALONG AND
EAST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE.

82/JLD

In the hours before

Special weather statement, Apr 23, 4:56 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT FRI APR 23 2010

TXZ160-174-232230-
FALLS TX-MILAM TX-
456 PM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL FALLS COUNTY
  NORTH CENTRAL MILAM COUNTY

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF CAMERON...MOVING NORTHEAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ROSEBUD.

DIME-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3109 9714 3131 9677 3113 9678 3111 9683
      3107 9682 3106 9679 3099 9679 3091 9702
TIME...MOT...LOC 2156Z 242DEG 23KT 3107 9693

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:08 AM CDTSpecial Weather StatementFWDComanche, Eastland52 min
Apr 23, 2:10 AM CDTSpecial Weather StatementFWDYoung35 min
Apr 23, 3:15 AM CDTSpecial Weather StatementFWDPalo Pinto30 min
Apr 23, 3:28 AM CDTSpecial Weather StatementFWDErath32 min
Apr 23, 3:44 AM CDTSpecial Weather StatementFWDPalo Pinto, Parker31 min
Apr 23, 4:02 AM CDTSpecial Weather StatementFWDHood28 min
Apr 23, 4:14 AM CDTSpecial Weather StatementFWDWise31 min
Apr 23, 10:01 AM CDTSpecial Weather StatementFWDHopkins29 min
Apr 23, 4:56 PM CDTSpecial Weather StatementFWDFalls34 min
Apr 23, 5:00 PM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson60 min
Apr 23, 5:08 PM CDTSevere Thunderstorm WarningFWDBell67 min
Apr 23, 5:20 PM CDTSevere Thunderstorm WarningFWDMilam55 min
Apr 23, 5:36 PM CDTTornado WarningFWDFalls, Limestone, Robertson39 min
Apr 23, 6:00 PM CDTSevere Thunderstorm WarningFWDRobertson60 min
Apr 23, 6:02 PM CDTSpecial Weather StatementFWDMcLennan28 min
Apr 23, 6:04 PM CDTTornado WarningFWDLeon56 min
Apr 23, 6:06 PM CDTSevere Thunderstorm WarningFWDMcLennan30 min
Apr 23, 6:16 PM CDTTornado WarningFWDRobertson44 min
Apr 23, 6:53 PM CDTSpecial Weather StatementFWDFreestone22 min
Apr 23, 6:56 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson64 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.